Alert archive / California / Wind Advisories in 2007

Wind Advisory 6, NWS San Diego, CA

January 20, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Jan 20, 2007, 1:33 PM PST for 4 counties in California. It took effect at Jan 21, 2007, 10:00 AM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 1:33 PM PST (21:33 UTC)
In effect from
Jan 21, 2007, 10:00 AM PST
Expired
Jan 22, 2007, 6:00 PM PST
In force
32 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 202133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST SAT JAN 20 2007

...STRONG GUSTY NORTHEAST WINDS FOR THE INLAND EMPIRE AND SANTA
ANA MOUNTAINS FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING...

.A MODERATE TO STRONG OFFSHORE FLOW ALONG WITH A STRONG NORTHERLY
FLOW ALOFT WILL COMBINE TO BRING STRONG GUSTY NORTH TO NORTHEAST
WINDS THROUGH AND BELOW MOUNTAIN PASSES SUNDAY AFTERNOON THROUGH
MONDAY EVENING.

CAZ042-055-056-058-210530-
/O.NEW.KSGX.WI.Y.0006.070121T1800Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
133 PM PST SAT JAN 20 2007

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 6 PM PST
MONDAY. 

NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED OVER THE AREA...MAINLY THROUGH AND BELOW PASSES AND
CANYONS. THE GUSTY WINDS ARE EXPECTED TO DIMINISH MONDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-210530-
/O.NEW.KSGX.HW.A.0004.070121T1800Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
133 PM PST SAT JAN 20 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON. 

GUSTY NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60
MPH ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON BELOW THE CAJON
PASS AND OVER THE SANTA ANA MOUNTAINS. THE GUSTY WINDS WILL
CONTINUE THROUGH MONDAY AFTERNOON BEFORE SUBSIDING MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

HORTON
7 follow-up statements
000 
WWUS76 KSGX 210526
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
926 PM PST SAT JAN 20 2007

...STRONG GUSTY NORTHEAST WINDS FOR THE INLAND EMPIRE AND SANTA
ANA MOUNTAINS SUNDAY THROUGH MONDAY EVENING...

.A MODERATE TO STRONG OFFSHORE FLOW ALONG WITH A STRONG NORTHERLY
FLOW ALOFT WILL COMBINE TO BRING STRONG GUSTY NORTH TO NORTHEAST
WINDS THROUGH AND BELOW MOUNTAIN PASSES SUNDAY THROUGH MONDAY
EVENING.

CAZ042-055-056-058-211130-
/O.CON.KSGX.WI.Y.0006.070121T1800Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
926 PM PST SAT JAN 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 6 PM PST
MONDAY...

NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED OVER THE AREA SUNDAY AFTERNOON THROUGH MONDAY...MAINLY THROUGH
AND BELOW PASSES AND CANYONS. THE GUSTY WINDS ARE EXPECTED TO
DIMINISH MONDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-211130-
/O.CON.KSGX.HW.A.0004.070121T1800Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
926 PM PST SAT JAN 20 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

GUSTY NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 70
MPH ARE EXPECTED TO DEVELOP SUNDAY BELOW THE CAJON PASS AND OVER
THE SANTA ANA MOUNTAINS. PEAK WINDS WILL ARRIVE SUNDAY NIGHT AND
MONDAY MORNING. THE GUSTY WINDS WILL CONTINUE THROUGH MONDAY
AFTERNOON BEFORE SUBSIDING MONDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MOEDE
000 
WWUS76 KSGX 210937
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 AM PST SUN JAN 21 2007

.A MODERATE TO STRONG OFFSHORE FLOW ALONG WITH A STRONG NORTHERLY
FLOW ALOFT WILL COMBINE TO BRING STRONG GUSTY NORTH TO NORTHEAST
WINDS THROUGH AND BELOW MOUNTAIN PASSES TODAY THROUGH MONDAY
EVENING.

CAZ048-057-211745-
/O.UPG.KSGX.HW.A.0004.070121T1800Z-070123T0200Z/
/O.NEW.KSGX.HW.W.0004.070121T1800Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
137 AM PST SUN JAN 21 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-055-056-058-211745-
/O.CON.KSGX.WI.Y.0006.070121T1800Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
137 AM PST SUN JAN 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST MONDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 211711
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 AM PST SUN JAN 21 2007

.A MODERATE TO STRONG OFFSHORE FLOW ALONG WITH A STRONG NORTHERLY
FLOW ALOFT WILL COMBINE TO BRING STRONG GUSTY NORTH TO NORTHEAST
WINDS THROUGH AND BELOW MOUNTAIN PASSES TODAY THROUGH MONDAY
EVENING.

CAZ048-057-220200-
/O.CON.KSGX.HW.W.0004.070121T1800Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
911 AM PST SUN JAN 21 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-055-056-058-220200-
/O.CON.KSGX.WI.Y.0006.070121T1800Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
911 AM PST SUN JAN 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HORTON
000 
WWUS76 KSGX 220404
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
804 PM PST SUN JAN 21 2007

.OFFSHORE PRESSURE GRADIENTS ALONG WITH STRONG NORTHEAST WINDS
ALOFT WILL COMBINE TO BRING GUSTY SANTA ANA WINDS THROUGH AND
BELOW MOUNTAIN PASSES THROUGH MONDAY EVENING.

CAZ048-057-221400-
/O.CON.KSGX.HW.W.0004.000000T0000Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
804 PM PST SUN JAN 21 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

POWERFUL NORTHEAST WINDS WILL CONTINUE TONIGHT AND MONDAY. DRIVING
WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 40 MPH ARE
LIKELY WITH GUSTS AS HIGH AS 70 MPH AT TIMES THROUGH THE CAJON
PASS AND IN THE SANTA ANA MOUNTAINS. BLOWING DUST AND SAND COULD
REDUCE VISIBILITIES TO NEAR ZERO.

THE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

$$

CAZ042-055-056-058-221400-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
804 PM PST SUN JAN 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

STRONG NORTHEAST WINDS WILL CONTINUE TONIGHT AND MONDAY. DRIVING
WILL BE ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE
LIKELY WITH GUSTS TO 50 MPH AT TIMES. 

$$

MOEDE
000 
WWUS76 KSGX 221148
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 AM PST MON JAN 22 2007

.OFFSHORE PRESSURE GRADIENTS ALONG WITH STRONG NORTHEAST WINDS
ALOFT WILL COMBINE TO BRING GUSTY SANTA ANA WINDS THROUGH AND
BELOW MOUNTAIN PASSES THROUGH THIS EVENING.

CAZ048-057-222000-
/O.CON.KSGX.HW.W.0004.000000T0000Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
348 AM PST MON JAN 22 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

POWERFUL NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE
ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 40 MPH ARE LIKELY
WITH GUSTS AS HIGH AS 70 MPH AT TIMES THROUGH THE CAJON PASS AND
IN THE SANTA ANA MOUNTAINS. BLOWING DUST AND SAND COULD REDUCE
VISIBILITIES TO NEAR ZERO.

THE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

$$

CAZ042-055-056-058-222000-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
348 AM PST MON JAN 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE
ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY
WITH GUSTS TO 50 MPH AT TIMES.

$$

MACKECHNIE
000 
WWUS76 KSGX 221654
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
854 AM PST MON JAN 22 2007

.OFFSHORE PRESSURE GRADIENTS ALONG WITH STRONG NORTHEAST WINDS
ALOFT WILL COMBINE TO BRING GUSTY SANTA ANA WINDS THROUGH AND
BELOW MOUNTAIN PASSES THROUGH THIS EVENING.

CAZ048-057-230200-
/O.CAN.KSGX.HW.W.0004.000000T0000Z-070123T0200Z/
/O.EXA.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
854 AM PST MON JAN 22 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE
ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY
WITH GUSTS TO 50 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-055-056-058-230200-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
854 AM PST MON JAN 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG NORTHEAST WINDS WILL CONTINUE TODAY. DRIVING WILL BE
ESPECIALLY DIFFICULT THROUGH THE MOUNTAIN PASSES FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WINDS FROM 20 TO 30 MPH ARE LIKELY
WITH GUSTS TO 50 MPH AT TIMES.

$$

HORTON
000 
WWUS76 KSGX 230204
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
604 PM PST MON JAN 22 2007


CAZ042-048-055>058-230315-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-070123T0200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
604 PM PST MON JAN 22 2007

...WIND ADVISORY HAS EXPIRED...

LOCALLY GUSTY WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND
CANYONS TONIGHT AND TUESDAY...BUT WIDESPREAD ADVISORY STRENGTH
WINDS ARE NO LONGER LIKELY...SO THE WIND ADVISORY HAS EXPIRED.



$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 8:30 AM PST, 5 hours 3 minutes earlier.

Area forecast discussion, Jan 20, 8:30 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 AM PST SAT JAN 20 2007

.SYNOPSIS...MARINE LAYER WILL INCREASE WITH LOW CLOUDS IN THE
COASTAL AREAS THIS MORNING AND SUNDAY MORNING. STRONG OFFSHORE FLOW
DEVELOPS SUNDAY AFTERNOON THROUGH MONDAY...DECREASING MONDAY
AFTERNOON WITH A WEAK OFFSHORE FLOW TUESDAY. WEAK OFFSHORE CONTINUES
THROUGH THURSDAY...TURNING ONSHORE FRIDAY. OFFSHORE WINDS FORECAST
TO DEVELOP SATURDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

COASTAL EDDY DEVELOPED OVERNIGHT AS EXPECTED BUT WAS CENTERED NEAR
SAN NICOLAS ISLAND. THIS WAS FAR ENOUGH OFFSHORE TO KEEP MOST OF THE
MARINE LAYER CLOUDS OVER THE COASTAL WATERS WITH SOME CLOUDS
REACHING THE IMMEDIATE COAST. THE 12Z NAM12 INDICATES THE COASTAL
EDDY WILL REMAIN THROUGH TONIGHT THEN DISSIPATE SUNDAY MORNING.

UPPER LOW THAT WAS OVER NORTHERN BAJA ON FRIDAY WAS OVER WESTERN NEW
MEXICO THIS MORNING DRIFTING AWAY FROM THE AREA. A HIGH AMPLITUDE
RIDGE REMAINS OVER THE EASTERN PACIFIC ALONG 135 TO 140W. MODELS
INDICATE THIS RIDGE WILL SHIFT SLOWLY TOWARDS THE COAST OVER THE
NEXT FEW DAYS. THIS WILL KEEP A NORTHERLY FLOW OVER THE WEST COAST
INTO MONDAY. THE 12Z NAM INDICATES ANOTHER WEAK SHORTWAVE TROUGH
WILL SWING THROUGH ON SUNDAY. THIS SHORTWAVE WILL BE ANOTHER DRY
INSIDE SLIDER WITH LITTLE OR NO IMPACT ON THE AREA OTHER THAN TO BE
FOLLOWED BY STRONG OFFSHORE FLOW ALONG WITH STRONG GUSTY NORTH TO
NORTHEAST WINDS BEGINNING SUNDAY AFTERNOON AND LASTING INTO MONDAY
AFTERNOON. WILL ISSUE A HIGH WIND WATCH FOR THE INLAND EMPIRE AND
SANTA ANA MOUNTAINS WITH THE AFTERNOON PACKAGE.

WINDS SHOULD DIMINISH MONDAY AFTERNOON AS THE UPPER SUPPORT
DIMINISHES IN RESPONSE TO THE RIDGE AXIS MOVING OVER THE WEST COAST
AND OFFSHORE PRESSURE GRADIENTS RELAX. THE RIDGE WILL DOMINATE
THROUGH THE COMING WEEK WITH WEAK OFFSHORE FLOW THROUGH MOST OF THE
WEEK.

NO UPDATES ARE PLANNED AT THIS TIME.

&&

.AVIATION...
A WEAK EDDY WILL CAUSE LOCAL BROKEN STRATUS AT 3000 FT ALONG THE
COAST THROUGH 9 AM...OTHERWISE UNRESTRICTED VISIBILITIES AND MOSTLY
CLEAR SKIES ARE EXPECTED. PATCHY COASTAL LOW CLOUDS AGAIN EXPECTED
BY AROUND MIDNIGHT TONIGHT. OFFSHORE FLOW WILL RESULT IN CLEAR SKIES
SUNDAY AFTERNOON INTO MONDAY...ALTHOUGH STRONG GUSTY NORTH TO
NORTHEAST WINDS WILL PRODUCE SOME MOUNTAIN WAVE/ROTOR ACTIVITY ALONG
THE LEE  SIDE OF THE SAN BERNARDINO AND SAN GRABIEL MOUNTAINS NEAR
KONT WITH ASSOCIATED TURBULENCE AND WIND SHEAR ISSUES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH SUNDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE
MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXRFWSGX.

&&

PUBLIC............HORTON
MARINE/AVIATION...MM
Hazardous weather outlook, Jan 20, 4:00 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT JAN 20 2007

CAZ042-043-048-050-055>058-060>062-210000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PST SAT JAN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

OFFSHORE FLOW WILL CAUSE NORTHEAST WINDS TO INCREASE SUNDAY THROUGH
MONDAY...WEAKENING MONDAY AFTERNOON WITH A WEAK OFFSHORE FLOW
CONTINUING THROUGH THURSDAY. POTENTIAL FOR LOCAL STRONG GUSTY
NORTHEAST WINDS MAINLY BELOW PASSES AND CANYONS SUNDAY AND MONDAY
WITH WEAKER WINDS TUESDAY THROUGH THURSDAY. CRITICAL FIRE WEATHER
CONDITIONS MAY ALSO BE PRESENT SUNDAY THROUGH TUESDAY. A FIRE
WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE
LAXRFWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

WHITLOW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:33 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego12 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.